Hail, Ozark
- When
- May 2, 1:35 AM CST
- Where
- Ozark County, 2 mi S of Dora
- Measured
- 2.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.750, -92.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 1, 2:13 PM CST, 11 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 313 PM CDT THU MAY 1 2003 FIRST CONCERN IS WITH CONVECTIVE CHANCES THIS EVENING. FRONT STILL DRIFTING SOUTHWARD BUT ATMOSPHERE IS FAIRLY STRONGLY CAPPED TO SURFACE BASED CONVECTION TO THE NORTH OF OUTFLOW BOUNDARY FROM LAST NIGHTS CONVECTION. WOULDNT BE TOO SHOCKED TO SEE SOME ELEVATED CONVECTION FORM JUST TO THE COOL SIDE OF THE FRONT TONIGHT AS UPPER WAVE MOVES INTO THE AREA. STILL SOME MARGINAL HAIL THREAT CONSIDERING THE STEEPER MID LEVEL LAPSE RATES ADVECTING INTO THE AREA COMBINED WITH THE LOW WET BULB ZERO HEIGHTS. NEXT CONCERN IS WITH THE NEXT STRONG PACIFIC WAVE SCHEDULED TO MOVE INTO THE AREA THIS WEEKEND. TODAYS FRONT WILL STALL OUT TO OUR SOUTH AND ALLOW MOISTURE TO POOL ALONG IT THROUGH SATURDAY. FRONT WILL BEGIN TO RETURN NORTH AS A WARM FRONT SATURDAY WITH SOME THREAT OF SHOWERS AND THUNDERSTORMS INTO OUR WESTERN AREAS BY AFTERNOON SATURDAY. LOW LEVEL JET INTENSIFIES IN RESPONSE TO STRONG HEIGHT FALLS IN ADVANCE OF THE STRONG PACIFIC SYSTEM MOVING INTO THE PLAINS. INTENSE LOW LEVEL JET WILL DRIVE ABUNDANT MOISTURE NORTHWARD WITH MCS LIKELY TRACKING ACROSS THE AREA SATURDAY NIGHT. CERTAINLY SOME THREAT FOR HEAVY RAINFALL GIVEN ALL THE AVAILABLE MOISTURE. THE WAY IT LOOKS NOW MCS SHOULD EXIST EARLY SUNDAY MORNING WITH CLEARING SKIES IN ITS WAKE AS MID LEVEL DRY INTRUSION SURGES INTO OUR CWA. ETA THERMAL FIELDS WOULD SUPPORT HIGHS WELL IN UPPER THE 80S TO NEAR 90 IF WE WERE TO GET ENOUGH SUNSHINE...HOWEVER WILL NOT GET THAT CRAZY JUST YET BUT HAVE NUDGED TEMPERATURES UPWARD CONSIDERABLY. ADDITIONAL CONVECTION COULD THEN FIRE ALONG THE DRY LINE DURING THE AFTERNOON WITH LINGERING BOUNDARIES FROM OVERNIGHT CONVECTION ALSO OFFERING AN ADDITIONAL FOCUS FOR DEVELOPMENT. WAY TOO EARLY TO START GET CUTE WITH DETAILS BUT THE POTENTIAL IS THERE FOR AN ACTIVE SEVERE WEATHER DAY HERE OR NEAR BY SUNDAY. ONE THING IS FOR SURE LOOKS LIKE A BAD DAY FOR ANY LOCAL STORM CHASERS TO HAVE A WEDDING SYSTEM SHOULD EXIT MONDAY WITH SEASONABLE AND DRY CONDITIONS SLATED FOR NEXT WEEK. .SGF... MO...NONE. KS...NONE. IZZI
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 800 PM CDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS WITH SMALL HAIL AND HEAVY RAINFALL. AREAS AFFECTED AND TIMING: BETWEEN NEVADA AND ELDON THROUGH 10 PM...AND SOUTH OF INTERSTATE 44 UNTIL MIDNIGHT. DISCUSSION: ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS CENTRAL AND FAR SOUTHERN MISSOURI THIS EVENING. LIMITED INSTABILITY WILL INHIBIT SEVERE THUNDERSTORM POTENTIAL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WARM FRONT WILL LIFT NORTH INTO THE REGION SATURDAY NIGHT WITH WARM AND HUMID AIR SLOWLY CREEPING NORTHWARD INTO THE AREA. A STRONG LOW LEVEL JET IS FORECAST TO DEVELOP AND SUPPORT THE DEVELOPMENT OF A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS. LARGE HAIL...HEAVY RAINFALL...AND LOCALIZED FLOODING ARE POSSIBLE SATURDAY NIGHT. ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AS THE DRYLINE SURGES INTO A WARM AND VERY UNSTABLE AIRMASS. IT IS FAR TOO EARLY TO PINPOINT EXACT THREATS AND LOCATIONS...HOWEVER THERE DOES APPEAR TO BE SOME THREAT FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK EITHER IN THE OUTLOOK AREA OR NEARBY. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD MONITOR LATER FORECASTS AND OUTLOOKS REGARDING THIS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF FOSTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1144 PM CDT THU MAY 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0618 PM NOEL MO .75 INCH HAIL
05/01/03 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1039 PM PIERCE CITY MO 1.5 INCH HAIL
05/01/03 LAWRENCE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1102 PM SARCOXIE MO 1 INCH HAIL
05/01/03 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1108 PM (UMN)MONETT MO 1.5 INCH HAIL
05/01/03 BARRY HALF DOLLAR SIZE HAIL.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1132 PM 2 S PENNSBORO MO 1 INCH HAIL
05/01/03 DADE REPORTED BY .PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0105 AM CDT FRI MAY 02 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 PM STOTTS CITY MO 1.75 INCH HAIL
05/01/03 LAWRENCE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1054 PM (UMN)MONETT MO .75 INCH HAIL
05/01/03 BARRY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1214 AM MORRISVILLE MO 1.25 INCH HAIL
05/02/03 POLK REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0107 AM CDT FRI MAY 02 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0608 PM ANDERSON MO .75 INCH HAIL
05/01/03 MCDONALD REPORTED BY EMERGENCY
MANAGEMENT.
0618 PM NOEL MO .75 INCH HAIL
05/01/03 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0704 PM WHEATON MO .75 INCH HAIL
05/01/03 BARRY REPORTED BY PUBLIC.
1039 PM PIERCE CITY MO 1.5 INCH HAIL
05/01/03 LAWRENCE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1050 PM STOTTS CITY MO 1.75 INCH HAIL
05/01/03 LAWRENCE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1054 PM (UMN)MONETT MO .75 INCH HAIL
05/01/03 BARRY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1102 PM SARCOXIE MO 1 INCH HAIL
05/01/03 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1108 PM (UMN)MONETT MO 1.5 INCH HAIL
05/01/03 BARRY HALF DOLLAR SIZE HAIL.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1132 PM 2 S PENNSBORO MO 1 INCH HAIL
05/01/03 DADE REPORTED BY .
1214 AM MORRISVILLE MO 1.25 INCH HAIL
05/02/03 POLK REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Springfield radar (KSGF), 117 km away, was scanning. The volume nearest the first event began at 07:36 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359995.